MAUDE Adverse Event Report: ABMRC LLC BIWAZE; BIWAZE COUGH

ABMRC LLC BIWAZE; BIWAZE COUGH
Model Number 2037351818-20113
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Codes Discomfort (2330); Low Oxygen Saturation (2477)
Date of Event 09/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
On september 23, 2025, (b)(6) health hospice and home health informed abmrc of a patient death.It was also informed that few days prior to that they tried to use biwaze cough device which did not turn on.According to the distributor (hme), the patient is a 70-year-old male who was suffering from neurosarcoidosis, obstructive sleep apnea (osa), peripheral artery disease, hypertension, and diabetes mellitus.The patient was also prescribed bipap machine and supplemental oxygen apart from biwaze cough machine.On (b)(6) 2025, at approximately 9:45 pm (local time), the patient's caregiver attempted to use the biwaze cough device; however, the device did not turn on.The patient's caregiver then unplugged and reconnected the device and attempted to power it on again, but the device still would not turn on.Per the caregiver's report, the patient began to desaturate at approximately 11:00 pm (local time) and later experienced cardiac arrest as well on the way to the hospital.He was resuscitated on the way before reaching the hospital for further treatment.After few days the patient passed away in the hospital.
 
Additional Manufacturer Narrative
(b)(6) health hospice and home health contacted abmrc on september 23, 2025, to report an incident involving a patient using the biwaze cough device.According to the complaint, the device reportedly did not turn on when the caregiver attempted to use it at the patient's home.The patient is a 70-year-old male who was suffering from neurosarcoidosis, obstructive sleep apnea (osa), peripheral artery disease, hypertension, and diabetes mellitus.The patient was also prescribed bipap machine and supplemental oxygen apart from biwaze cough machine.On (b)(6) 2025, the caregiver attempted to use the device; however, it did not turn on.The patient's caregiver subsequently unplugged the device and tried another outlet, but the device still did not turn on.As per the caregiver's report, the patient began to desaturate at approximately 11:00 pm (local time) and later experienced cardiac arrest as well on the way to the hospital.He was resuscitated on the way before reaching the hospital for further treatment.After few days the patient passed away in the hospital.At this time, there is no allegation or evidence indicating that the biwaze cough device contributed to the patient's deterioration or death.The device was not in use during the event.Therefore, based on currently available information, no causal relationship has been established between the device and the reported death.The hme tested the returned device to confirm that it showed intermittent power-on issues.Subsequently, the biwaze cough device was returned to abmrc on october 3, 2025, for evaluation.Upon visual inspection, no external damage was observed.During the subsequent power cycle testing, abmrc noticed intermittent power on issues.Based on the investigation and testing performed, it is concluded that the device exhibited intermittent power connection behavior, resulting from power switch component failure.The issue of power switch part failure has been rarely observed in our shipped devices.The complaint will continue to be monitored closely, and if any trend is identified appropriate measures will be implemented to mitigate the recurrence.

Brand Name
BIWAZE
Common Device Name
BIWAZE COUGH
Manufacturer (Section D)
ABMRC LLC
860 blue gentian road
suite 200
eagan MN 55121
Manufacturer Contact
priyanka paul
860 blue gentian road
suite 200
eagan, MN 55121
0917299334
MDR Report Key23358133
Report Number3016774528-2025-00003
Device Sequence Number8965010
Product Code NHJ
UDI-Device IdentifierB9652037351818201130
UDI-Public+B9652037351818201130
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191912
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Biomedical Engineer
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number2037351818-20113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Initial Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight118 KG
Patient EthnicityHispanic